Maxine Posted March 18, 2007 Report Share Posted March 18, 2007 Yesterday I heard from my EDS specialist via e-mail when I e-mailed him with concerns about my reactions to lidocaine without epi. I know SOME people with POTS don't respond well with epi ------and others may be OK. However, this is not the issue for me----it's lidocaine without epi. I have adverse reactions---------tachycardia, tremors, nausea, severe anxiety, and feel like I'm going to jump out of my skin. Some of the Docs I see----(even the ones who you would think would know better) do not seem to take this seriously.Well they better start taking this seriously, as folks who have hyper mobile EDS---(especially with vascular involvement--(which I have) can absorb the local anesthetics more systematically. (I wonder if epi being added would be useful in this case---considering that is a vasoconstrictor and may prevent a "systematic" reaction.Anyway the EDS Doc said that patients with EDS can have a poor response to local anesthetics ------- and also said it's likely there an extracellular make-up does not hold the local as well and allows systemic circulation. He said that most dental problems concern peridontal disease and TMJ--------------------but some EDS patients have weaker teeth-----and it's unclear why. He was very nice to respond, and offered to help me with any more concerns. Then he said that due to my current health issues he would like me to make an appointment to see him ASAP.Here is an article that validates lidocaine should be used properly----( and abviously with caution with EDS patients, or cardiac patients).http://www.emedicine.com/med/topic1297.htmSo last year when the doctor injected a large amount of lidocaine around the loaded vascular area of my chest to insert the cardiac loop recorder--------------------I WASN'T GOING CRAZY----------------the reaction was tachycardia, lightheaded, dizzyness, nausea, extreme anxiety------and I thought I was going to jump out of my skin. No one would have ever figured this at the time. I was instructed I could get right off the bed after the procedure and go about my business---as only "local anesthetic" was used. Sounds logical---------------------and my vitals were fine at the time, so why not. Well after getting on my feet and walking to the cafeteria I found that the floor was moving under me, and the next thing I know I'm in deep do do.I was sick with the above list of symptoms for over 12 hours----the worst of it being the first 4 hours. I didn't tell the doctor or any of the nurses in the Cardiac Cath area-----------------I was sure they would think I was crazy, that it was not possible that I would have a reaction like this. Well it turns out the EDS combined with POTS could have allowed me to absorb the licocaine more systematically---thus the adverse reaction. At some point I will discuss this information I found out from the EDS Doctor with the doctor that did the procedure to implant ther cardiac loop recorder. At the time he had no idea what was going on because I didn't tell him----------------I just hung around the hospital until I felt safe to go home--------meanwhile I just sat there and shook......................I did discuss some concerns with licocaine at a later appointment, and told him I had this reaction, and the symptoms I had. I never really heard much of a response----maybe he didn't know why..........Maxine :0) Quote Link to comment Share on other sites More sharing options...
Join the conversation
You can post now and register later. If you have an account, sign in now to post with your account.